Alert archive / South Dakota / Winter Storm Warnings in 2012
Winter Storm Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this winter storm warning at Feb 22, 2012, 9:53 PM CST for 11 counties in South Dakota. It took effect at Feb 22, 2012, 11:00 PM CST. It was in force for 16 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2012, 9:53 PM CST (03:53 UTC)
- In effect from
- Feb 22, 2012, 11:00 PM CST
- Expired
- Feb 23, 2012, 3:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Potter County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 130 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 5:29 AM CST | SNOW 3 | Miller, SD | |
| Feb 23, 5:47 AM CST | SNOW 4 | Gettysburg, SD | STILL SNOWING HEAVILY AT THE TIME OF THE REPORT |
| Feb 23, 6:28 AM CST | SNOW 2 | 5 W Sully Buttes, SD | STILL SNOWING |
| Feb 23, 7:00 AM CST | SNOW 2 | Seneca, SD | STILL SNOWING |
| Feb 23, 7:00 AM CST | SNOW 4 | 5 S Ree Heights, SD | STILL SNOWING HEAVILY |
| Feb 23, 7:00 AM CST | SNOW 10 | 10 Nnw Highmore, SD | COCORAHS REPORT |
| Feb 23, 7:30 AM CST | SNOW 1 | Pierre, SD | STILL SNOWING |
| Feb 23, 7:52 AM CST | SNOW 3 | Hoven, SD | STILL SNOWING |
| Feb 23, 8:00 AM CST | SNOW 2.2 | Mobridge, SD | LIGHT SNOW AT THE TIME OF OBSERVATION |
| Feb 23, 8:00 AM CST | SNOW 6 | Saint Lawrence, SD | STILL SNOWING |
| Feb 23, 8:30 AM CST | SNOW 2 | Faulkton, SD | STILL SNOWING |
| Feb 23, 8:36 AM CST | SNOW 8 | 11 Nw Miller, SD | STILL SNOWING. |
| Feb 23, 8:37 AM CST | SNOW 11 | 1 N Agar, SD | LIGHT SNOW AT TIME OF OBERVATION |
| Feb 23, 8:50 AM CST | SNOW 6 | 11 Sse Seneca, SD | STILL SNOWING. |
| Feb 23, 9:45 AM CST | SNOW 10 | Gettysburg, SD | LIGHT SNOW AT THE TIME OF OBSERVATION |
| Feb 23, 9:47 AM CST | SNOW 10.5 | 13 W Gettysburg, SD | LIGHT SNOW AT THE TIME OF OBSERVATION |
| Feb 23, 9:52 AM CST | SNOW 8 | Shambo Ranch, SD | |
| Feb 23, 9:53 AM CST | SNOW 5 | Mclaughlin, SD | |
| Feb 23, 9:59 AM CST | SNOW 6 | Timber Lake, SD | |
| Feb 23, 10:05 AM CST | SNOW 3 | 5 Nw Herreid, SD | SINCE 7AM... STILL SNOWING... |
| Feb 23, 10:22 AM CST | SNOW 3 | 7 Sse Ames, SD | ESTIMATE OF 2-3 INCHES |
| Feb 23, 10:22 AM CST | SNOW 9 | Harrold, SD | LIGHT SNOW AT THE TIME OF OBSERVATION |
| Feb 23, 10:30 AM CST | SNOW 7 | 8 Wnw Gann Valley, SD | |
| Feb 23, 10:45 AM CST | SNOW 1.5 | Selby, SD | |
| Feb 23, 10:46 AM CST | SNOW 3 | Akaska, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS43 KABR 230353 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 953 PM CST WED FEB 22 2012 ...A BAND OF HEAVY SNOW EXPECTED LATE TONIGHT INTO THURSDAY MORNING... .A STRONG AND COMPACT AREA OF LOW PRESSURE WILL MOVE THROUGH THE NORTHERN PLAINS OVERNIGHT. ACCOMPANYING THIS SYSTEM WILL BE SOME VIGOROUS LIFT AND FOCUS TO GENERATE A CONCENTRATED BAND OF MODERATE TO HEAVY PRECIPITATION LATE TONIGHT PERSISTING INTO THE MORNING HOURS ON THURSDAY. CURRENTLY...THE PLACEMENT OF THIS NARROW BAND REMAINS IN QUESTION...BUT IT LOOKS LIKE THE BEST AREA FOR THIS TO OCCUR WILL BE ALONG EITHER SIDE OF A LINE FROM LEMMON TO FORT THOMPSON. THERE IS THE POTENTIAL FOR UP TO SIX INCHES OF SNOW WITHIN THIS BAND OF SNOW. SDZ009-016-231600- /O.CAN.KABR.WS.W.0001.000000T0000Z-120223T1800Z/ /O.NEW.KABR.WS.W.0002.120223T0500Z-120223T1800Z/ WALWORTH-POTTER- INCLUDING THE CITIES OF...MOBRIDGE...GETTYSBURG 953 PM CST WED FEB 22 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP DURING THE LATE EVENING HOURS AND WILL PERSIST INTO THE MORNING HOURS ON THURSDAY. * WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI RIVER COULD INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST INTO THURSDAY. VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...4 TO 6 INCHES OF SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. * OTHER IMPACTS...THE VIGOROUS NATURE OF LIFT IN THE ATMOSPHERE ASSOCIATED WITH THE PRECIPITATION BAND TONIGHT WILL BE CAPABLE OF PRODUCING LIGHTNING IN SNOW AS WELL AS SNOWFALL RATES IN THE HIGHLIGHTED AREA AS HIGH AS ONE INCH AN HOUR LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ010-017-037-231600- /O.CAN.KABR.WS.W.0001.000000T0000Z-120223T1800Z/ /O.NEW.KABR.WW.Y.0004.120223T0500Z-120223T1800Z/ EDMUNDS-FAULK-HAND- INCLUDING THE CITIES OF...IPSWICH...FAULKTON...MILLER 953 PM CST WED FEB 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...MODERATE SNOW WILL DEVELOP DURING THE LATE EVENING AND WILL PERSIST THROUGH AT LEAST NOON CST ON THURSDAY. * WINDS/VISIBILITY...WIND SPEEDS MAY INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST INTO THURSDAY. VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ018-019-022-230500- /O.CAN.KABR.WS.W.0001.000000T0000Z-120223T1800Z/ SPINK-CLARK-HAMLIN- INCLUDING THE CITIES OF...REDFIELD...CLARK...CASTLEWOOD 953 PM CST WED FEB 22 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER STORM WARNING. SNOW IS STILL EXPECTED TO DEVELOP ACROSS THE AREA LATE TONIGHT...BUT CURRENT INDICATIONS ARE THAT HIGHER AMOUNTS OF SNOW WILL REMAIN WEST AND SOUTH OF THE AREA...THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ SDZ005-231600- /O.CAN.KABR.WW.Y.0003.000000T0000Z-120223T1800Z/ /O.NEW.KABR.WW.Y.0004.120223T0500Z-120223T1800Z/ MCPHERSON- INCLUDING THE CITY OF...EUREKA 953 PM CST WED FEB 22 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. * TIMING...MODERATE SNOW WILL DEVELOP LATE TONIGHT AND WILL PERSIST INTO THURSDAY MORNING. * WINDS/VISIBILITY...WIND SPEEDS MAY INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST INTO THURSDAY. VISIBILITY IN THE SNOWFALL MAY DROP TO LESS THAN ONE MILE AT TIMES. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ006-011-020-023-230500- /O.CAN.KABR.WW.Y.0003.000000T0000Z-120223T1800Z/ BROWN-DAY-CODINGTON-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...WEBSTER...WATERTOWN... CLEAR LAKE 953 PM CST WED FEB 22 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS STILL EXPECTED TO DEVELOP LATE TONIGHT...BUT CURRENT INDICATIONS ARE THAT HIGHER AMOUNTS WILL REMAIN TO THE WEST AND SOUTH OF THE AREA...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ SDZ003-004-015-034>036-051-231600- /O.UPG.KABR.WW.Y.0003.000000T0000Z-120223T1800Z/ /O.NEW.KABR.WS.W.0002.120223T0500Z-120223T1800Z/ CORSON-CAMPBELL-DEWEY-SULLY-HUGHES-HYDE-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...TIMBER LAKE... ONIDA...PIERRE...HIGHMORE...FORT THOMPSON 953 PM CST WED FEB 22 2012 /853 PM MST WED FEB 22 2012/ ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...MODERATE TO HEAVY SNOW WILL DEVELOP OVER THE AREA LATE TONIGHT AND WILL PERSIST INTO THURSDAY MORNING. * WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI RIVER COULD INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST INTO THURSDAY. VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...4 TO 6 INCHES OF SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. * OTHER IMPACTS...THE VIGOROUS NATURE OF LIFT IN THE ATMOSPHERE ASSOCIATED WITH THE PRECIPITATION BAND TONIGHT WILL BE CAPABLE OF PRODUCING LIGHTNING IN SNOW AS WELL AS SNOWFALL RATES IN THE HIGHLIGHTED AREA AS HIGH AS ONE INCH AN HOUR LATE TONIGHT INTO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ033-045-048-231600- /O.NEW.KABR.WW.Y.0004.120223T0500Z-120223T1800Z/ STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...MURDO...PRESHO 953 PM CST WED FEB 22 2012 /853 PM MST WED FEB 22 2012/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY. * TIMING...MODERATE SNOW WILL DEVELOP LATE TONIGHT AND WILL PERSIST INTO THURSDAY MORNING. * WINDS/VISIBILITY...WIND SPEEDS MAY INCREASE TO 20 TO 30 MPH LATE TONIGHT AND PERSIST INTO THURSDAY. VISIBILITY IN THE SNOWFALL MAY DROP TO LESS THAN ONE MILE AT TIMES. * SNOW/ICE ACCUMULATIONS...2 TO 4 INCHES OF SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ PARKIN
3 follow-up statements
826 WWUS43 KABR 231436 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 836 AM CST THU FEB 23 2012 ...A BAND OF HEAVY SNOW THIS MORNING... .LOW PRESSURE WILL CONTINUE TO BRING MODERATE TO HEAVY SNOW TO PARTS OF CENTRAL AND EASTERN SOUTH DAKOTA THIS MORNING. SDZ017-037-231800- /O.UPG.KABR.WW.Y.0004.000000T0000Z-120223T1800Z/ /O.EXA.KABR.WS.W.0002.000000T0000Z-120223T1800Z/ FAULK-HAND- INCLUDING THE CITIES OF...FAULKTON...MILLER 836 AM CST THU FEB 23 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE MORNING HOURS TODAY. * WINDS/VISIBILITY...VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES OF TOTAL SNOWFALL IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ003-004-009-015-016-034>036-051-231800- /O.CON.KABR.WS.W.0002.000000T0000Z-120223T1800Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-SULLY-HUGHES-HYDE-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...ONIDA...PIERRE...HIGHMORE... FORT THOMPSON 836 AM CST THU FEB 23 2012 /736 AM MST THU FEB 23 2012/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * TIMING...MODERATE SNOW WILL PERSIST THROUGH THE MORNING HOURS TODAY. * WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI RIVER COULD INCREASE TO 20 TO 30 MPH TODAY. VISIBILITY IN HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOWFALL IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ018-231800- /O.EXA.KABR.WW.Y.0004.000000T0000Z-120223T1800Z/ SPINK- INCLUDING THE CITY OF...REDFIELD 836 AM CST THU FEB 23 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...MODERATE SNOW WILL PERSIST THROUGH THE MORNING. * WINDS/VISIBILITY...VISIBILITY IN THE SNOWFALL MAY DROP TO LESS THAN ONE MILE AT TIMES. * SNOW/ICE ACCUMULATIONS...3 TO 5 INCHES OF TOTAL SNOWFALL IS POSSIBLE THROUGH THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SDZ005-010-033-045-048-231800- /O.CON.KABR.WW.Y.0004.000000T0000Z-120223T1800Z/ MCPHERSON-EDMUNDS-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...EUREKA...IPSWICH...FORT PIERRE... MURDO...PRESHO 836 AM CST THU FEB 23 2012 /736 AM MST THU FEB 23 2012/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * TIMING...LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE MORNING. * WINDS/VISIBILITY...WIND SPEEDS MAY INCREASE TO 20 TO 30 MPH WITH VISIBILITY IN THE SNOWFALL DROPPING TO LESS THAN ONE HALF MILE AT TIMES. * SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF TOTAL SNOWFALL IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
998 WWUS43 KABR 231726 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1126 AM CST THU FEB 23 2012 .LOW PRESSURE WILL CONTINUE TO BRING MODERATE SNOW TO PARTS OF CENTRAL AND EASTERN SOUTH DAKOTA THIS AFTERNOON. SDZ003-004-009-015>017-034>037-051-232100- /O.EXT.KABR.WS.W.0002.000000T0000Z-120223T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-SULLY-HUGHES-HYDE- HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE... MILLER...FORT THOMPSON 1126 AM CST THU FEB 23 2012 /1026 AM MST THU FEB 23 2012/ ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...MODERATE SNOW WILL PERSIST INTO THE AFTERNOON HOURS. * WINDS/VISIBILITY...WIND SPEEDS ALONG AND WEST OF THE MISSOURI RIVER COULD INCREASE TO 15 TO 30 MPH. VISIBILITY IN MODERATE TO HEAVY SNOWFALL WILL LIKELY DROP TO ONE QUARTER OF A MILE OR LESS AT TIMES. * SNOW/ICE ACCUMULATIONS...5 TO 8 INCHES OF SNOWFALL IS POSSIBLE WITH LOCALLY HIGHER AMOUNTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SDZ005-010-018-033-045-048-232100- /O.EXT.KABR.WW.Y.0004.000000T0000Z-120223T2100Z/ MCPHERSON-EDMUNDS-SPINK-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...EUREKA...IPSWICH...REDFIELD... FORT PIERRE...MURDO...PRESHO 1126 AM CST THU FEB 23 2012 /1026 AM MST THU FEB 23 2012/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... * TIMING...LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE AFTERNOON. * WINDS/VISIBILITY...WIND SPEEDS MAY INCREASE TO 15 TO 30 MPH WITH VISIBILITY DROPPING TO LESS THAN ONE HALF MILE AT TIMES. * SNOW/ICE ACCUMULATIONS...2 TO 5 INCHES OF TOTAL SNOWFALL IS POSSIBLE ACROSS THE ADVISORY AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
641 WWUS43 KABR 232059 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 259 PM CST THU FEB 23 2012 SDZ003-004-009-015>017-034>037-051-232200- /O.EXP.KABR.WS.W.0002.000000T0000Z-120223T2100Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-SULLY-HUGHES-HYDE- HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FAULKTON...ONIDA...PIERRE...HIGHMORE... MILLER...FORT THOMPSON 259 PM CST THU FEB 23 2012 /159 PM MST THU FEB 23 2012/ ...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST /2 PM MST/ THIS AFTERNOON... THE SNOW WILL CONTINUE TO DIMINISH ACROSS THE REGION FOR THE REST OF THE AFTERNOON...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SDZ005-010-018-033-045-048-232200- /O.EXP.KABR.WW.Y.0004.000000T0000Z-120223T2100Z/ MCPHERSON-EDMUNDS-SPINK-STANLEY-JONES-LYMAN- INCLUDING THE CITIES OF...EUREKA...IPSWICH...REDFIELD... FORT PIERRE...MURDO...PRESHO 259 PM CST THU FEB 23 2012 /159 PM MST THU FEB 23 2012/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST /2 PM MST/ THIS AFTERNOON... THE SNOW WILL CONTINUE TO DIMINISH ACROSS THE REGION FOR THE REST OF THE AFTERNOON...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ TDK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 5:46 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 22, 5:46 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
546 PM CST WED FEB 22 2012
.UPDATE...
SEE UPDATED AVIATION DISCUSSION BELOW.
&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FORECAST CHALLENGES INCLUDE A BAND OF HEAVY SNOW TONIGHT INTO
THURSDAY ALONG WITH STEEP LOW LEVEL LAPSE RATE-INDUCED SNOW
SHOWERS ON FRIDAY.
CURRENTLY...WITH A LOW PRESSURE SYSTEM BARRELING TOWARD THE
NORTHERN CWA TEMPERATURES HAVE WARMED INTO THE 30S AND 40S ACROSS
MUCH OF THE CWA WITH SOME LOW 50S CREEPING INTO THE FAR
SOUTHWESTERN ZONES.
WINTER WEATHER HEADLINES ARE OUT FOR AN ADVISORY AND A WARNING FOR
THIS AREA OF LOW PRESSURE COMING THROUGH TONIGHT. IT IS EXPECTED
TO PACK QUITE A COMPACT PUNCH AS FAR AS LIFT/FORCING AND
INSTABILITY GOES. EVERYTHING IS POINTING TOWARD A BAND OF HEAVY
PRECIPITATION DEVELOPING BY LATE THIS EVENING ACROSS NORTH CENTRAL
SOUTH DAKOTA EXPANDING SOUTHEASTWARD INTO THE JAMES RIVER VALLEY
LATE TONIGHT INTO THURSDAY MORNING. P-TYPE GIVEN HOW WARM IT IS
RIGHT NOW WILL LIKELY START OUT AS RAIN THIS EVENING ACROSS NORTH
CENTRAL SOUTH DAKOTA BEFORE CHANGING OVER TO SNOW. ONCE THE HEAVY
BAND OF PRECIPITATION DEVELOPS TONIGHT...THE INTENSITY OF THE
LIFT AND FORCING TONIGHT SHOULD BE ABLE TO OVERCOME SURFACE
TEMPERATURES ABOVE FREEZING AND THE SWITCH FROM RAIN TO SNOW COULD
OCCUR EVEN BEFORE SURFACE SKIN TEMPS FALL BELOW 32 DEGREES. THERE
IS A BIT OF UNCERTAINTY REMAINING AS TO JUST WHERE THIS NARROW
HEAVY BAND OF PRECIPITATION DEVELOPS. IF THE ACTUAL PLACEMENT IS
OFF BY 25 MILES...THE CURRENT AREAL COVERAGE OF WINTER HEADLINES
WILL BE IN JEOPARDY. THE LIFT AND INSTABILITY IS GOING TO BE SO
STRONG...THUNDERSNOW IS POSSIBLE TONIGHT...ALONG WITH SNOWFALL
RATES OF 1 TO 3 INCHES AN HOUR UNDER THE HEAVIEST BANDED SNOW.
POPS WERE LEFT IN FOR SNOW SHOWERS ON FRIDAY PER CONTINUED
FORECAST STEEP LOW LEVEL LAPSE RATES. NO CHANGES MADE TO THE REST
OF THE SHORT TERM FORECAST.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE MAIN FORECAST ISSUE WILL BE THIS WEEKENDS SYSTEM. THE LATEST
SUITE OF LONG TERM MODELS HAVE BEGUN A NORTHWARD TREND. THIS
PLACES THE MAIN BAROCLINIC BAND OF PCPN ON SUNDAY/SUNDAY NIGHT
NORTH OF THE CWA...WITH JUST SOME WRAPAROUND SNOW INTO THE
NORTHERN CWA. ALSO...THE NORTHWARD TREND HELPS KEEP TEMPERATURES
WARMER THAN PREVIOUSLY THOUGHT. SO...FOR NOW ANYWAY THE CHANCES OF
A MAJOR STORM HAVE DIMINISHED. BUT THERE IS STILL PLENTY OF TIME
FOR THE MODELS TO CHANGE THEIR MINDS. THUS...GIVEN THE FORECAST
UNCERTAINTY...BASICALLY FOLLOWED THE BLEND OF ALL MODELS FOR THE
FORECAST WHICH PRETTY MUCH LEFT THINGS AS IS. TEMPERATURES SHOULD
FAVOR NEAR TO ABOVE NORMAL THIS WEEKEND...TRENDING TO BELOW NORMAL
EARLY NEXT WEEK.
&&
.AVIATION...
00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS. LATER
TONIGHT...A SYSTEM WILL MOVE SOUTHEAST ACROSS THE STATE...LIKELY
BRINGING SOME PERIODS OF MVFR/IFR VSBYS AND CIGS. THE
PRECIPITATION COULD START AS A MIX ACROSS THE WESTERN PORTION OF
THE CWA BUT THEN WILL TRANSITION TO ALL SNOW BY LATE TONIGHT. THE
SNOW INTENSITY WILL TAPER OFF TO JUST SOME LINGERING LIGHT SNOW
SHOWERS OR FLURRIES THURSDAY AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FROM 9 PM THIS EVENING TO NOON CST THURSDAY
FOR CLARK-EDMUNDS-FAULK-HAMLIN-HAND-POTTER-SPINK-WALWORTH.
WINTER WEATHER ADVISORY FROM 9 PM CST /8 PM MST/ THIS EVENING TO
NOON CST /11 AM MST/ THURSDAY FOR BROWN-BUFFALO-CAMPBELL-
CODINGTON-CORSON-DAY-DEUEL-DEWEY-HUGHES-HYDE-MCPHERSON-
SULLY.
MN...NONE.
&&
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...PARKIN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 22, 3:40 PM CST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CST WED FEB 22 2012 MNZ039-046-SDZ007-008-021-033-045-048-232145- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT-STANLEY-JONES-LYMAN- 340 PM CST WED FEB 22 2012 /240 PM MST WED FEB 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PRECIPITATION IS EXPECTED TO SPREAD INTO THE REGION OVERNIGHT. BEGINNING FIRST AS RAIN...THEN SWITCHING OVER TO SNOW LATE. SOME ACCUMULATION IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WILL MOVE ACROSS THE REGION ON SUNDAY AND SUNDAY NIGHT...WITH SNOW POSSIBLE AT THAT TIME. IT IS TOO EARLY TO PREDICT SNOW AMOUNTS GIVEN HIGH FORECAST UNCERTAINTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>006-009>011-015>020-022-023-034>037-051-232145- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND- BUFFALO- 340 PM CST WED FEB 22 2012 /240 PM MST WED FEB 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT PRECIPITATION WILL DEVELOP ACROSS THE REGION THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THE PRECIPITATION SHOULD BEGIN AS RAIN BUT THEN CHANGE OVER QUICKLY TO SNOW BY MIDNIGHT. LOCALLY HEAVY SNOW WILL BE POSSIBLE ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WILL MOVE ACROSS THE REGION ON SUNDAY AND SUNDAY NIGHT...WITH SNOW POSSIBLE AT THAT TIME. IT IS TOO EARLY TO PREDICT SNOW AMOUNTS GIVEN HIGH FORECAST UNCERTAINTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:53 PM CST | Winter Weather Advisory | ABR | Edmunds, Faulk, Hand, Jones, Lyman, McPherson and 2 more | 17 hr |
Nearby
Winter Storm Warnings in South Dakota, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.